Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Zoplicone Withdrawal, Anyone Going Through This?

I am experiencing a lot of skipped heart beats and I've had checks in the past and the doctor has ordered further tests.  In the meantime I'm wondering if they are part of zoplicone withdrawal.

I'd been on zoplicone for about a year and was just weaning off before Christmas, but then there were noise problems where I was living and a doctor told me to just increase my zoplicone as a short term measure.  Foolishly I did.  I was only on a quarter of a 3.75mg tablet by then and ready to start coming off.

Instead over Christmas and up to the present I've managed to somehow take 2  3.75mg tablets, and whilst that's not an overdose, it's a huge increase for me.

So about ten days ago I decided just to take one and a half tablets and start weaning off again.  I'm now getting skipped heartbeats and last night a racing heart (I have beta blockers so was able to take them to calm it down) and a feeling that my body was just really 'lively.'  

Anyone had anything like this?  I'm not sure if I'm getting heart skips for some other reason or if it's the zoplicone reduction (I do react to even a quarter of a tablet decrease but not sure if the heart skips are due to that or not).

Thanks.  Interested in anyone else's experience.  
5 Responses
Avatar universal
Hi Rosemary349 Welcome to the forum. although I have never came off this drug I have been reading your responses on others threads and it sounds like any other opiate when stopping them.. That funny feeling in your legs is restless leg syndrome RLS This is where the saying comes from kicking drugs.. your legs feel as if they need to move all the time, This is why walking helps so much. Also Hot Baths with Epson's salts will force magnesium into your muscles and help. Our hot showers as many as you can.. They also sell a product called Hylands restful leg it helps . you can wrap your legs snugly in ace bandages our a heating pad/hot water bottle but movement is the best. The heart palpitations are probably from anxiety. I read you are going to the Dr. Clonidine is a Blood Pressure med they use for withdraw (wd) It will help with that and help the shakes.. Try to stay hydrated this is important It makes everything worse if you are dehydrated. a sports drink would be good for this. and eat. Keep a good attitude you are doing something good for yourself !! You can do this just keep moving forward.. lesa
1 Comments
Thanks lesa....so you think it sounds like zoplicone withdrawal that's caused this spate?......You mention the palpitations are probably from anxiety, but I can honestly say I'm not anxious until I get them....not at all.  I wonder if the withdrawal causes a 'physiological anxious state' ie something more physical going on.  I lay on my bed yesterday morning with a 'surging' feeling going through my stomach and chest and palpitations....but mentally I hadn't been anxious (though was becoming anxious about what those symptoms meant)......someone today said that 'surging' feeling could be the start of menopause....but I've got no other symptoms (no hot flashes or anything, though sometimes if I'm waiting a long time to eat my face flushes up)...and I had this feeling about 4 years ago as well and I think I was having my zoplicone messed around with then...lower doses, then increases, etc.
Avatar universal
I found this when wd from this drug.

Evidence of drug abuse and dependency was found in case reports and small patient series. Dependency symptoms of severe rebound, severe anxiety, tremor, palpitations, tachycardia, and seizures were observed in some patients after withdrawal. Abuse occurred more commonly among patients with previous drug abuse or psychiatric illnesses. Many clinical trials have found evidence of rebound insomnia after recommended dosages were stopped, albeit for a minority of patients. Comparative studies of zopiclone and benzodiazepines or other “Z” drugs are conflicting.

I would suggest you speak with your Dr. as this drug is recommended for only 4 weeks at a time.. Hope this helps.



I
1 Comments
Thanks.  Yes I'm weaning off this drug, but was told by a doctor to increase it recently due to noise problems where I am living (as a temporary solution), but increasing it and then attempting to lower the dose again might have triggered something.  
3197167 tn?1348968606
LOL....Lesa beat me to it!  I was going to list some of what I read as well.

The particular Z drug (hypnotic) that you are on is not available in the U.S. but one that is very similar is Lunesta.  From what I read, the withdrawal symptoms are worst the first 7 to 8 days and get better from there.

Because you have some heart history and are concerned, it would be good to discuss this with your doctor and wait for the tests he/she has ordered and then review the results.  In the mean time, being aware of the withdrawal symptoms should help.  You're doing good if you can just stick it out.  Getting off a Z drug is very much like getting off a benzo which messes with your GABA receptors.  Let us know how you fair, ok?
Avatar universal
I'm really glad CIK chimed in here.. No this is not a opiate. although you describe the restlessness associated with one. I should have looked further. I agree about speaking with your Dr. although it makes no sense to up a drug for noise problems. Tapering slowly is important and you should not go up and down.. I hope someone that knows of this drug comes on. Hope all is well with your test.. lesa
1 Comments
Thanks Lesa...just spoke to my doctor over the phone (not the one that told me to increase the zoplicone temporarily), she said it may well be that the changes in my zoplicone are leading to all the heart symptoms and anxiety, or at least contributing to them.  I remember being like this a few years back and my zoplicone was being messed around with then.  My mental state was full of fear then.....I'm going to try and step aside from the fears as I can't do anything about my skipping heart, the doctors are not worried and telling me to wait for a cardiology appointment and that the appointment will most likely confirm what it did before, ectopic heartbeats and no further action required.
Avatar universal
well that must bring some comfort. Just do this slow the slower the better then you may not have so many symptoms with the wd. you may want to add a good Vitamin if you do not already and eat well drink enough water Prepare your body so it will be strong and a Good attitude that you are doing something good for yourself will make your mind strong.. You can do this Rosemary..
1 Comments
Thanks Lesa  :-)
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.